Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Houston/Galveston, TX

April 5, 2005Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 5, 2005, 9:19 PM CDT for Brazos County, Burleson County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2005, 9:19 PM CDT (02:19 UTC)
Expired
Apr 5, 2005, 10:16 PM CDT
In force
57 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazos County, TX, Burleson County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3686 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:25 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 5, 8:25 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
825 PM CDT TUE APR 5 2005

.DISCUSSION...
CONVECTION HAS BUILT EVEN FURTHER SOUTH ACROSS CEN TX. SVR TSTM
WATCH HAS BEEN ISSUED FOR W PORTIONS OF SE TX UNTIL 4 AM. WILL RAISE
POPS FURTHER WITH THE NEXT UPDATE THAT WILL HAVE THE WATCH IN THE
ZONES. STILL SOME UNCERTAINTY IF THERE WILL BE A SVR WEATHER THREAT
ACROSS THE EXT SW ZONES...BUT AM GOING TO INCLUDE ALL SE TX COUNTIES
IN THE THREAT TONIGHT. WILL UPDATE GRIDS...ZONES AND HWO ASAP.
33
&&

.PREV DISCUSSION...
AFTER WATCHING RADAR TRENDS NW OF THE AREA AND EXAMINING SOME OF THE
SHORT-TERM MODEL GUIDANCE...I HAVE DECIDED TO RAISE THE POPS TO
LIKELY ACROSS THE NORTHERN ZONES AND TO MENTION A SVR TSTM
POSSIBILITY ALONG AND NORTHEAST OF A CALDWELL TO CONROE TO LIBERTY
LINE. DIFFICULT PART OF THIS FORECAST CONCERNS THE STRENGTH OF THE
CAP ACROSS THE CENTRAL AND SOUTHERN ZONES. IT IS POSSIBLE THAT THE
SEVERE THREAT AREA WILL HAVE TO BE NUDGED A LITTLE FURTHER
SOUTH...BUT AM NOT VERY CONFIDENT ON THAT YET. DUE TO VERY STEEP
LAPSE RATES AND THE LINEAR MCS THAT IS DEVELOPING...THE MAIN THREATS
WILL BE HAIL AND STRONG WINDS. 33

&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      58  76  53  73  54 /  80  10  10   0  10
HOUSTON (IAH)              63  78  55  75  54 /  60  10  10   0  10
GALVESTON (GLS)            68  75  62  76  61 /  50  20  10   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM ALONG AND NW OF A
COLUMBUS TO ANDERSON TO HUNTSVILLE TO TRINITY LINE.
.GM...SCA BAYS AND 0-60NM GULF.

&&
Hazardous weather outlook, Apr 5, 8:44 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
844 PM CDT TUE APR 5 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
844 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST
TEXAS TONIGHT...

.DAY ONE...TONIGHT.
AN APPROACHING DRY LINE WILL MOVE INTO SOUTHEAST TEXAS TONIGHT.
ALONG AND AHEAD OF THIS FEATURE...A BROKEN LINE OF STRONG TO SEVERE
THUNDERSTORMS HAS FORMED WEST OF SOUTHEAST TEXAS THIS EVENING.
THIS LINE WILL LIKELY MOVE ACROSS NORTHERN AND CENTRAL PORTIONS
OF SOUTHEAST TEXAS AND MAY BUILD FAR ENOUGH SOUTH TO AFFECT
THE EXTREME SOUTHERN PORTIONS. THE PRIMARY SEVERE WEATHER
THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS EXPECTED TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:02 PM CDTSevere Thunderstorm WarningHGXHouston58 min
Apr 5, 10:03 PM CDTSevere Thunderstorm WarningHGXGrimes53 min
Apr 5, 11:37 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker38 min
Apr 5, 11:49 PM CDTSevere Thunderstorm WarningHGXPolk41 min
Apr 6, 12:37 AM CDTSevere Thunderstorm WarningHGXJackson39 min
Apr 6, 1:23 AM CDTSpecial Marine WarningHGX97 min
Apr 6, 2:34 AM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.